Log In Sign Up

So wrong about the Depo Shot.. (super long post....)


Forum: 2009 Playroom

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To 2009 Playroom LinkBack Topic Tools Search this Topic Display Modes
  #1  
January 31st, 2010, 09:27 PM
Kyleah's Mama ツ's Avatar Veteran
Join Date: May 2009
Posts: 147
I should have read the side effects. I honestly didnt think I would experience 'side effects'. I never have with medication. I was at my Dr's on the 24th of Dec, she asked me what birth control I wanted and I said Depo thinking it was the EASIEST form of bc, I was so wrong.

I have a history of depression, and one of the side effects is depression.

"Side Effects
Depo Provera depression is one of the greatest side effects of using the drug. Because there is no known medication that can remove the drug from the woman’s body, the risk of depression increases as the chemical continues to stay in the body. It can take months for the chemicals to work their way out of your system so if you are already suffering from Depo Provera depression you may have a long road ahead before you see any improvement."


You would think that something that is supposed to be beneficial would not have nasty side effects. When it comes to Depo Provera, nothing could be further from the truth. Doctors are realizing that a patient’s mental health history and hormonal fluctuations need to be taken into account when they are trying to decide which birth control treatment to use.



I have noticed since I got the shot I have been extremely depressed and even angry. I feel bad for my SO.. he has put up with so much for the past month I dont know how he can still tell me he loves me

He is such a good man and father, and I have been the meanest person in the whole world... I cant even begin to list the things I've said and done.. Apologies just dont cut it anymore, I feel terrible.


Like they said, theres no medication to get the shot out of your system..
I'm really afraid things are going to get worse...
Iam going to talk to my Dr when I go in for her 4 month check up on the 16th.. but that seems so far away right now.. I dont want things to get any worse

I just had to vent and see if anyone has been through this or have any advice at all, I'm defiantly open to anything anyone has to say. I'm not good with counselors or I would go see one, it's hard opening up face to face especially to someone you dont know.

Thank you girls, I hope everyone and babies are doing great.. I lurk everyday! I havent forgotten about anyone You are all in my prayers!!
Reply With Quote
  #2  
January 31st, 2010, 10:01 PM
Snowpeas
Guest
Posts: n/a
Big ((Hugs)) hun. I've heard so many horror stories about the depo shot.

Don't be too hard on yourself, with the depo messing with your body/mind like that it's NOT your fault. Your SO obviously loves you and understands it's not the real you talking.

Can you call and talk to your doctor or his nurse before the 16th? I would really hate for you to have to wait until then, especially since it takes several weeks for any medications to kick in and really start working well.

We are here for you, hang in there!
Reply With Quote
  #3  
January 31st, 2010, 10:21 PM
MellieB's Avatar Platinum Supermommy
Join Date: Nov 2005
Location: Melbourne, Aust.
Posts: 64,110
I've had that with most hormonal BC. IMO it all messes with your body and you're better off without it.

I'm sure your SO understands. He's known you for longer than you've been on the depo, he knows that this is not your normal you.
__________________

Thanks to Claire1979 for the amazing siggy.


Tweet Tweet Facebook Bloggin'

Our Angel Baby on Facebook

Reply With Quote
  #4  
February 1st, 2010, 07:48 AM
~Paula~'s Avatar Platinum Supermommy
Join Date: Sep 2006
Location: Ohio
Posts: 27,123
I would never take the depo, I've heard countless horror stories about it.
Anytime you take a new med, you should read the side effects. A lot of times the side effects are worse than the reason for taking the meds.
For BC, I still reccomend a low estrogen bc pill. Least amount of side effects, still effective and you can stop taking at any point. The depo, you are stuck with it in your system. THAT freaks me out.
__________________



Reply With Quote
  #5  
February 1st, 2010, 08:03 AM
*Crystal*'s Avatar Mega Super Mommy
Join Date: Oct 2008
Posts: 3,458
I am so sorry you are dealing with this. I am sure your SO understands. The hormones will leave your body in the next 3 months and things will go back to normal

Depo is horrible. I went on it when I was 17 and already suffering from depression and I too turned into a monster. It ended the relationship I had with my high school sweetheart... We were having problems anyways though. I also had a constant light period for a year. It was horrible!

When I was 20 I went on the nuva (sp) ring and I liked that one for a while but I have found that hormonal birth controls really lower my sex drive... so what's the point. DH and I just use condoms now. It's not for everyone though.
Reply With Quote
  #6  
February 1st, 2010, 09:00 AM
Snowpeas
Guest
Posts: n/a
We use condoms too. I tried various birth control pills but they mess me up. And if I take the low dose ones I have continuous break through bleeding, oh fun.
Reply With Quote
  #7  
February 1st, 2010, 10:18 AM
*Hayley*
Guest
Posts: n/a
HUGS! I don't have any advice other than to try and focus on the good things in life and when you notice that you are becoming angry or depressed, go outside for a walk or run. Exercise and being outdoors are really good, natural antidepressants. So is singing, silly as that may be
Reply With Quote
  #9  
February 1st, 2010, 02:00 PM
SusieQ2's Avatar Jersey Girl
Join Date: Dec 2006
Location: New Jersey
Posts: 39,051
Oh I wish I had known you were considering it before you got it because I would have begged you to reconsider. I wish they'd take that crap off the market. I don't know anyone who has actually liked it.

I got it not long after I got married. Soon after I put on weight like you wouldn't believe. I weighed about 120 when I started it and put on 40lbs in about 2 months and I wasn't eating any differently than I had been. It killed my sex drive (what's the point of birth control if ya don't wanna have sex?). Then I kept getting a period sometimes 3 times a month.
I
I went off of it and my body and system were never the same again. I had hormonal problems and AF issues. We decided to try to have a baby and it wasn't happening. I was diagnosed with PCOS and I think that's what caused it. It took me 2 years to get pregnant.

I will never ever put hormonal birth control in my body again. We use condoms and eventually we'll take a permanent step.
__________________





Reply With Quote
  #10  
February 2nd, 2010, 11:14 AM
mommy2Breana+Brandon's Avatar Platinum Supermommy
Join Date: Dec 2006
Location: PA
Posts: 39,401
I hope things get better for you
__________________

Do you love food, entertaining, cooking?!?! Then you will LOVE Tastefully Simple. www.tastefullysimple.com/web/cpisch

Reply With Quote
  #11  
February 2nd, 2010, 02:26 PM
Platinum Supermommy
Join Date: Apr 2008
Location: Sitka
Posts: 8,182
Send a message via Yahoo to natty
HUGS I am sure SO understands, I hope it gets better soon
__________________




Reply With Quote
  #12  
February 2nd, 2010, 09:42 PM
mrscheriezach's Avatar Mega Super Mommy
Join Date: Feb 2009
Posts: 2,364
i think you should definitely call the doctor who gave you the shot.

if you call in with a serious side effect from a medicine they gave you they will be sure to see you asap and fix it for you the best they can. i know you cant undo it, but will anti depressants help? hopefully the doctor knows.

I take prozac and Valium, two classic meds. i tried many of the newer anti depressants and anti anxieties and then my doc tried these on me and they work the best at keeping me from being a sobbing yet hysterically moody b*tch. i feel normal on them.

please call the doc, its important they know a side effect has occurred. (((((HUUGGGSSSSSSS)))))))))))
__________________


*thank you cherry berry for my signature*







Reply With Quote
  #13  
February 3rd, 2010, 02:04 PM
fishysticks's Avatar Platinum Supermommy
Join Date: Nov 2006
Location: South-Eastern Virginia
Posts: 20,417
most hormonal birth controls have NASTY side effects. It's finding the right one for you that's the hard part, which can take months and months of trial & error.

I'm on depo and have had zero issues, think I just got lucky and found a good one for my system
__________________
Jenny, Mommy to Holden Milo 9-17-07 & Parker Cadence 9-30-09

Read my blog: Holdin' Holden!!

Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 09:37 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0